MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC LARGE CHUCK WITH KEY REAMING SPEED; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC LARGE CHUCK WITH KEY REAMING SPEED; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.254
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi ¿ (b)(4).
 
Event or Problem Description
It was reported that one of the three ¿teeth¿ located in the large chuck with key device that hold the pin devices in place had fallen out of the chuck device.It was not reported if the event occurred during a surgical procedure.It was not reported if there was a delay to a planned procedure.It was not reported if there was a spare device available for use.There was no human patient involvement as this device is intended for veterinary use only.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was not reported.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
The device serial number ((b)(4)) was inadvertently documented as the lot number in the initial report.The serial number has been updated accordingly.The udi has also been updated accordingly.If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi ¿ (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the one of the teeth came out of the chuck device.It was further determined that the device failed pretest for general condition, drill chuck, and function of the tool coupling.Therefore, the reported condition that one of the three ¿teeth¿ located in the large chuck with key device was missing was confirmed.The assignable root cause was determined to be traced to component failure.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
LARGE CHUCK WITH KEY REAMING SPEED
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9208636
Report Number8030965-2019-69442
Device Sequence Number13564702
Product Code HWE
UDI-Device Identifier07611819979741
UDI-Public7611819979741
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.254
Device Lot Number1622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer10/27/2019
11/05/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date10/30/2019
11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1